Desmopressin (Nocturia)/Glucocorticoids Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Very Serious. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Your steroid may increase the risk of developing low levels of salt (sodium) in the blood.
What might happen:
You may develop low levels of salt (sodium) in your blood, which is called hyponatremia. Hyponatremia can cause seizures, coma, trouble breathing, and death if not treated early.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together. Call your doctor right away if you have any symptoms of hyponatremia, which may include: headache, nausea/vomiting, feeling restless, fatigue, drowsiness, dizziness, muscle cramps, changes in mental state (confusion, decreased awareness/alertness), seizures, coma, and/or trouble breathing. Limit the amount of fluids you drink in the evening and night-time. Stop taking desmopressin and call your doctor if you develop a stomach/intestinal virus with nausea/vomiting or any nose problems (blockage, stuffy/runny nose, drainage).Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
You Might Also Like
Are you currently using Dalalone LA injection?
This survey is being conducted by the WebMD marketing sciences department.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.